How to get rid of an allergy?
Q: I have an allergy problem wherein my lips swell and it is quite irritable. If I take an anti- allergic tablet, it gets controlled for 3 or 4 days but after that the same problem arises. I have noticed this problem since the last 8 months only.
A:If your symptoms are due to an allergy, and they have occurred on several occasions, there will be a common factor which you should be able to detect which has been present in the hour or so before the start of each episode, such as eating an unusual (for you) food, taking a medicine, eg. painkiller or antibiotic, or having an insect sting. If you don't know of any such consistent trigger to these episodes, they are unlikely to be due to allergy. Sometimes underlying illnesses such as thyroid problems, intestinal parasites or auto-immune disease may be involved, and a general health check would be advisable. If this doesn't show any abnormalities, then you may have idiopathic urticaria and/or angioedema, which appears for no known reason, sometimes persists on and off for several years, but may eventually clear up. Until it does, an antihistamine, sometimes described as an anti-allergy tablet, even though it is effective whether or not the condition is due to an allergy, can be used to treat or prevent such episodes. In some cases a short course of steroids may be required to treat severe episodes.